A Failure of Rapid Drug Desensitization.
Аннотация
We present the case of a patient who was unable to tolerate rapid drug desensitization protocol to receive a continuous penicillin (PCN) G infusion for the treatment of neurosyphilis. A 38-year-old male with past medical history for human immunodeficiency virus, migraines, PCN allergy, doxycycline allergy, shellfish allergy, and untreated latent syphilis presented to the emergency room for a posterior migraine with associated nausea, vomiting, photophobia, right-sided paresthesias, and "shaky" vision. He was diagnosed with neurosyphilis and underwent rapid drug desensitization with the goal to receive a continuous infusion of PCN G. The patient's hospital course was complicated by intermittent drug reactions consisting of tachycardia, rash, and dyspnea, followed by periods of being able to tolerate the infusion. After being able to tolerate the recommended dose of PCN infusion, the patient was discharged home to complete the course. However, he returned almost immediately after a recurrence of symptoms at home requiring the use of intramuscular epinephrine. Ultimately, the patient was transitioned to ceftriaxone and completed the infusion course as an inpatient because of continued intermittent recurrence of drug reaction symptoms.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.